|I have Jaundice and it's driving me insane! Can you help?!
Sep 10, 2010
I found out in nov 09 that i'm positive. 3 months later i was put on reyataz truvada and norvir. a couple weeks later my eyes and skin turned yellow. the doctor said it's a drug reaction and will clear up and go away after a couple months. i have seen an improvement overtime but my eyes are still yellow and it's not going away. I started drinking more water, nothing is helping. Should I switch meds? Is this safe to do? I want to appear normal. I just started school and I hide behind goofy glasses and pretend i'm a hipster. lol
my last test was a month ago and my liver function tests are normal along with everything else. my cd4 percent is supposedly going up higher and i am undetectable. cd4 went from 350 to 420 to 410 which i'm a bit concerned about.(cause it went back down) but my doc says no worries.
Any advice will help. Thank you
Response from Dr. Henry
Increased bilirubin due to the atazanavir is a well recognized side effect seen in many patients but only a small % have severe persistent elevations warranting switching the atazanavir to an alternative regimen (depending on situation can switch to alternative PI such as darunavir, fosamprenavir or to a non-PI such as efavirenz or nevirapine or raltegravir). If supervised by an experience HIV provider such switches usually go fine and are safe to do. KH
what's best for once at bed time
My doctor does not acknowledge HIV side effects
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.